Alert archive / Kansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 33, NWS Topeka, KS

May 6, 20194 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 6, 2019, 3:42 PM CDT for 4 counties in Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2019, 3:42 PM CDT (20:42 UTC)
Expired
May 6, 2019, 4:30 PM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Clay County, KS, Cloud County, KS, Republic County, KS, Washington County, KS

The radar

The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:49 PM CDTTSTM WND GST 602 Sse Concordia, KSCONCORDIA, KANSAS ASOS.
May 6, 3:53 PM CDTHAIL 15 Ne Concordia, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS53 KTOP 062042
SVRTOP
KSC027-029-157-201-062130-
/O.NEW.KTOP.SV.W.0033.190506T2042Z-190506T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
342 PM CDT Mon May 6 2019

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Eastern Republic County in north central Kansas...
  Western Washington County in north central Kansas...
  Northwestern Clay County in north central Kansas...
  Cloud County in north central Kansas...

* Until 430 PM CDT.

* At 342 PM CDT, severe thunderstorms were located along a line
  extending from Hubbell to 7 miles northeast of Concordia to 7 miles
  northeast of Glasco, moving east at 40 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Concordia, Belleville, Clyde, Clifton, Miltonvale, Cuba,
  Morrowville, Palmer, Haddam, Munden, Narka, Mahaska, Agenda, Aurora
  and Vining.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4000 9705 3963 9714 3931 9739 3941 9793
      3965 9774 4000 9763
TIME...MOT...LOC 2042Z 273DEG 33KT 4001 9750 3966 9759 3946 9778 

HAIL...1.75IN
WIND...60MPH
 
$$

Hennecke
5 follow-up statements
671 
WWUS53 KTOP 062054
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
354 PM CDT Mon May 6 2019

KSC027-029-157-201-062130-
/O.CON.KTOP.SV.W.0033.000000T0000Z-190506T2130Z/
Republic-Washington-Clay-Cloud-
354 PM CDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN REPUBLIC...WESTERN WASHINGTON...NORTHWESTERN CLAY AND
CLOUD COUNTIES...

At 353 PM CDT, severe thunderstorms were located along a line
extending from near Mahaska to 4 miles southwest of Agenda to 7 miles
west of Aurora, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.  At 349 PM Concordia Airport 
         reported 60 mph wind gusts.  

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Concordia, Clyde, Clifton, Miltonvale, Cuba, Morrowville, Palmer,
Haddam, Munden, Narka, Mahaska, Agenda, Aurora and Vining.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4000 9705 3963 9714 3931 9739 3939 9783
      3966 9761 4000 9751
TIME...MOT...LOC 2053Z 273DEG 33KT 4001 9739 3966 9748 3946 9767 

HAIL...1.75IN
WIND...60MPH
 
$$

Hennecke
396 
WWUS53 KTOP 062102
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
402 PM CDT Mon May 6 2019

KSC027-029-157-201-062130-
/O.CON.KTOP.SV.W.0033.000000T0000Z-190506T2130Z/
Republic-Washington-Clay-Cloud-
402 PM CDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN REPUBLIC...WESTERN WASHINGTON...NORTHWESTERN CLAY AND
EASTERN CLOUD COUNTIES...

At 401 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Mahaska to 4 miles southeast of
Agenda to near Aurora, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters. At 353 PM trained spotters 
         reported quarter size hail 5 miles northeast of Concordia. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Clyde, Clifton, Miltonvale, Cuba, Morrowville, Palmer, Haddam, Narka,
Mahaska, Agenda, Aurora and Vining.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4000 9705 3963 9714 3931 9739 3938 9778
      3966 9753 4000 9742
TIME...MOT...LOC 2101Z 273DEG 33KT 4001 9730 3966 9739 3946 9758 

HAIL...1.75IN
WIND...60MPH
 
$$

Baerg
687 
WWUS53 KTOP 062108
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
408 PM CDT Mon May 6 2019

KSC157-062118-
/O.CAN.KTOP.SV.W.0033.000000T0000Z-190506T2130Z/
Republic-
408 PM CDT Mon May 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN REPUBLIC COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Kansas.

LAT...LON 3963 9714 3934 9738 3940 9758 3965 9743
      3966 9737 3983 9737 4000 9731 4000 9705
TIME...MOT...LOC 2108Z 272DEG 33KT 4001 9725 3966 9734 3944 9747 

$$

KSC027-029-201-062130-
/O.CON.KTOP.SV.W.0033.000000T0000Z-190506T2130Z/
Washington-Clay-Cloud-
408 PM CDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN WASHINGTON...NORTHWESTERN CLAY AND EASTERN CLOUD
COUNTIES...

At 408 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Mahaska to 5 miles northeast of Clyde
to 3 miles east of Aurora, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Clyde, Clifton, Morrowville, Palmer, Haddam, Aurora and Vining. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3963 9714 3934 9738 3940 9758 3965 9743
      3966 9737 3983 9737 4000 9731 4000 9705
TIME...MOT...LOC 2108Z 272DEG 33KT 4001 9725 3966 9734 3944 9747 

HAIL...1.50IN
WIND...60MPH
 
$$

Baerg
612 
WWUS53 KTOP 062115
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
415 PM CDT Mon May 6 2019

KSC029-062125-
/O.CAN.KTOP.SV.W.0033.000000T0000Z-190506T2130Z/
Cloud-
415 PM CDT Mon May 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLOUD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Kansas.

LAT...LON 3963 9714 3935 9737 3966 9737 3983 9732
      4000 9724 4000 9705
TIME...MOT...LOC 2115Z 273DEG 38KT 4000 9711 3965 9720 3943 9733 

$$

KSC027-201-062130-
/O.CON.KTOP.SV.W.0033.000000T0000Z-190506T2130Z/
Washington-Clay-
415 PM CDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN WASHINGTON AND NORTHWESTERN CLAY COUNTIES...

At 415 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Hollenberg to 3 miles west of Palmer
to 6 miles northwest of Idana, moving east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Clifton, Morrowville, Palmer, Haddam and Vining. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3963 9714 3935 9737 3966 9737 3983 9732
      4000 9724 4000 9705
TIME...MOT...LOC 2115Z 273DEG 38KT 4000 9711 3965 9720 3943 9733 

HAIL...1.50IN
WIND...60MPH
 
$$

Baerg
203 
WWUS53 KTOP 062122
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
422 PM CDT Mon May 6 2019

KSC027-201-062130-
/O.CON.KTOP.SV.W.0033.000000T0000Z-190506T2130Z/
Washington-Clay-
422 PM CDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN WASHINGTON AND NORTHWESTERN CLAY COUNTIES...

At 422 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Hollenberg to near Palmer to 4 miles
southwest of Morganville, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clifton, Morrowville and Palmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3963 9714 3935 9737 3966 9725 4000 9717
      4000 9705
TIME...MOT...LOC 2122Z 273DEG 33KT 4000 9705 3965 9714 3943 9727 

HAIL...1.25IN
WIND...60MPH
 
$$

Baerg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:31 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 6, 12:31 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1231 PM CDT Mon May 6 2019

...Update to aviation forecast discussion...

.SHORT TERM...(Today and tonight)
Issued at 402 AM CDT Mon May 6 2019

Early this morning water vapor loop showed a shortwave moving into
Minnesota trailing into South Dakota. Upper low remained over
southern California while profilers show a perturbation moving
across western Nebraska. Subsidence was occurring behind the
departing showers over central and eastern Kansas. The effective
frontal boundary at 07Z extended from northeast Iowa to near Hill
City and Goodland.

Broad nearly zonal flow continues across Kansas this morning with
little change in the pattern is expected through tonight with minor
PV anomalies expected to move eastward this afternoon through
tonight. Main concern for today and into tonight will be severe
weather chances and locally heavy rainfall. Atmosphere will
gradually recover this morning and into the early afternoon hours.
The frontal boundary is forecast to move southward into the forecast
area and by early afternoon looks to be oriented from northwest
Missouri into central Kansas. The front is forecast to become
stationary across east central Kansas tonight. Convection is
forecast to develop along the frontal boundary mainly in the later
afternoon hours. Forecast soundings show CAPE increasing to 2000-
3000 J/kg this afternoon. 0-6KM shear increases to 40 to 50 kts
along with steep lapse rates expected. Forecast hodographs show
ample helicity of 300 to 400 M2/S2 amid good turning in the 0-3km
layer supporting the potential for a few tornadoes. Initial
development will be supercells merging later in the evening forming
an mcs cluster that moves out into Missouri.

Locally heavy rainfall will be possible across most of the area as
precipitable water values increase to around 1.40 inches this
evening across northeast and east central Kansas. In addition the
850 theta-e ridge will extend across the same area and moisture
transport vectors increase through the evening and overnight hours.
Any slower moving storms north of the boundary will have the
potential to produce a quick inch of rainfall, while higher amounts
will be possible tonight south of the boundary where rainfall rates
of up to 2 inches per hour cannot be ruled out. Therefore will go
with a flash flood watch starting at 7 PM this evening.

.LONG TERM...(Tuesday through Sunday)
Issued at 402 AM CDT Mon May 6 2019

The mid range forecast remains consistent with a wet period shaping
up to include flooding -- both flash flooding and river flooding.
Therefore, have decided to issue a Flash Flood Watch across the
forecast area from Monday night through Wednesday night.

Considering the rain and flood potential, model spread still
suggests a fairly wide range in the amounts of precipitation
possible across the area, but considering a large amount of rain
will be convectively enhanced the diverse spreads seem to make
sense.  What does seem like a consistent theme is that mean values
have increased from run-to-run.  This suggests overall higher
potential for soaking rains to cover the area over the next few
days.  Additionally, very high PW air advects into the area as the
overall pattern transitions to more meridional an thus becomes less
progressive with continued WAA and moisture advection into the
region.  A general widespread 2-3 inches are possible through
Wednesday night with up to 5-6 inches possible in some locations.

Tuesday, severe weather will still be possible across the area.
However, as weak mid level ridging over works the area, which may
limit coverage.  The synoptic warm boundary is expected to be
stretched across portions of south central KS into east central
areas.  Thus the focus for strong instability may remain southwest
of the area and into southern portions of the area.  This should
pose mainly a hail and wind threat across the area before storms
grow upscale with marginal shear being mostly boundary parallel.

Another potentially significant round of storms could come into the
Wednesday afternoon time frame.  The previous cut-off low over the
Desert Southwest should fill and fully transition to an open wave
and lift into the Central Plains during the day Wednesday.  Lee side
low pressure should deepen and resulting advection and cyclogenesis
should sharpen associated baroclinic boundaries.  With backing
surface winds, strong heating bolstering instability and increased
shear supportive of supercellular structures that looks to be
largely off boundary, there could be discrete supercells during the
afternoon and early evening hours.  Again, large hail, damaging
winds and the possibility of tornadoes can't be ruled out during
this time frame.  Additionally, all storms are expected to produce
heavy rain that could result in flash flooding.

Fortunately, the boundary finally advances southeast of the area for
the balance of the work week with surface ridging working into the
area with dry air in place.  However, by the weekend, another
northern stream trough and yet another cut-off low set up over the
Desert Southwest region.  Depending on how the northern stream
trough digs into the area, there could be more periods of showers
and storms into the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1228 PM CDT Mon May 6 2019

Showers and thunderstorms will increase in coverage later this
afternoon and evening with widespread coverage overnight. Some
storms may be severe with large hail and damaging winds. Expect
conditions to drop to IFR or lower in the heaviest rain, but
confidence in timing and location of storms was not high enough
to mention in the TAFs. Winds will generally be light and variable
with a boundary across the area, with stronger winds in and
around thunderstorms.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 PM CDT this evening through late
Wednesday night for KSZ008>012-020>024-026-034>040-054>056-058-
059.

&&

SHORT TERM...53
LONG TERM...Drake
AVIATION...Skow
Hazardous weather outlook, May 6, 4:01 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
401 AM CDT Mon May 6 2019

KSZ008>012-020>024-026-034>040-054>056-058-059-070915-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
401 AM CDT Mon May 6 2019

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are possible this afternoon and
tonight. A few of the storms may be severe with large hail and
damaging winds the main hazards. Tornadoes are also possible this
afternoon and evening. Locally heavy rainfall may lead to flash
flooding tonight as soils remain saturated across the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There will be multiple chances for showers and thunderstorms,
some of which may be strong to severe, Tuesday and continuing
through the middle of the week. Given the wet antecedent
conditions, the risk for flash flooding as well as flooding along
creeks and streams will continue through Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Special weather statement, May 6, 2:00 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Topeka KS
200 PM CDT Mon May 6 2019

KSZ008-062000-
Republic-
200 PM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC COUNTY UNTIL 300 PM
CDT...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Formoso, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Belleville, Scandia, Courtland, Cuba, Republic, Munden and Narka.

LAT...LON 4000 9737 3983 9737 3968 9793 4000 9793
TIME...MOT...LOC 1900Z 241DEG 29KT 3977 9803

Hennecke
Special weather statement, May 6, 2:10 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Topeka KS
210 PM CDT Mon May 6 2019

KSZ008-009-020-061945-
Republic-Cloud-Washington-
210 PM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN CLOUD COUNTIES UNTIL 245 PM
CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Clyde, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Clyde, Palmer and Agenda.

LAT...LON 3954 9751 3967 9760 3984 9717 3962 9709
TIME...MOT...LOC 1910Z 243DEG 33KT 3963 9748

Hennecke
Local storm report, May 6, 2:30 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
230 PM CDT MON MAY 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             4 ESE AGENDA            39.69N 97.35W
05/06/2019  E1.00 INCH       WASHINGTON         KS   TRAINED SPOTTER

&&

ACH
Special weather statement, May 6, 3:02 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Topeka KS
302 PM CDT Mon May 6 2019

KSZ008-020-062045-
Republic-Cloud-
302 PM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC AND NORTHERN CLOUD
COUNTIES UNTIL 345 PM CDT...

At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ruskin to 5 miles north of Courtland to 4
miles south of Jewell. Movement was east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Concordia, Belleville, Scandia, Jamestown, Courtland, Cuba, Norway,
Republic, Munden, Narka and Agenda.

LAT...LON 4000 9737 3982 9737 3954 9746 3953 9793
      4000 9793
TIME...MOT...LOC 2002Z 266DEG 32KT 4018 9786 3986 9792 3961 9814

Hennecke
Local storm report, May 6, 3:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
323 PM CDT MON MAY 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             COURTLAND               39.78N 97.90W
05/06/2019  E1.00 INCH       REPUBLIC           KS   CO-OP OBSERVER

&&

BAERG
Special weather statement, May 6, 3:39 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Topeka KS
339 PM CDT Mon May 6 2019

KSZ010-011-062115-
Nemaha-Marshall-
339 PM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEMAHA AND SOUTHERN
MARSHALL COUNTIES UNTIL 415 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Blue Rapids, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Blue Rapids, Frankfort, Vermillion, Lillis and Baileyville.

LAT...LON 3957 9664 3965 9670 3990 9616 3958 9617
      3957 9641
TIME...MOT...LOC 2039Z 247DEG 34KT 3963 9655

Hennecke

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:34 PM CDTSpecial Weather StatementTOPBrown, Nemaha56 min
May 5, 8:07 PM CDTSpecial Weather StatementTOPRepublic38 min
May 5, 8:08 PM CDTSpecial Weather StatementTOPBrown, Nemaha37 min
May 5, 8:11 PM CDTSpecial Weather StatementTOPCloud49 min
May 5, 8:33 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington57 min
May 5, 8:35 PM CDTSpecial Weather StatementTOPNemaha25 min
May 5, 8:37 PM CDTSevere Thunderstorm WarningTOPCloud53 min
May 5, 8:44 PM CDTSpecial Weather StatementTOPBrown, Nemaha31 min
May 5, 9:01 PM CDTSevere Thunderstorm WarningTOPCloud29 min
May 5, 9:11 PM CDTSpecial Weather StatementTOPWashington64 min
May 5, 9:28 PM CDTSevere Thunderstorm WarningTOPCloud23 min
May 5, 9:49 PM CDTSpecial Weather StatementTOPMarshall56 min
May 5, 10:34 PM CDTSpecial Weather StatementTOPGeary, Pottawatomie, Riley56 min
May 5, 10:49 PM CDTRiver Flood WarningTOPRiley9 hr
May 6, 3:50 AM CDTFlash Flood WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more68 hr
May 6, 1:08 PM CDTSpecial Weather StatementTOPRepublic52 min
May 6, 1:13 PM CDTSevere Thunderstorm WarningTOPRepublic31 min
May 6, 1:19 PM CDTSpecial Weather StatementTOPCloud26 min
May 6, 2:00 PM CDTSpecial Weather StatementTOPRepublic60 min
May 6, 2:10 PM CDTSpecial Weather StatementTOPWashington35 min
May 6, 2:21 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington27 min
May 6, 3:02 PM CDTSpecial Weather StatementTOPRepublic43 min
May 6, 3:12 PM CDTSevere Thunderstorm WarningTOPCloud, Republic33 min
May 6, 3:15 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley, Washington30 min
May 6, 3:39 PM CDTSpecial Weather StatementTOPMarshall36 min
May 6, 4:05 PM CDTSevere Thunderstorm WarningTOPClay, Marshall, Riley, Washington55 min
May 6, 4:18 PM CDTSpecial Weather StatementTOPNemaha42 min
May 6, 4:33 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa42 min
May 6, 4:44 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley46 min
May 6, 4:53 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley37 min
May 6, 5:09 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary51 min
May 6, 5:28 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee47 min
May 6, 5:30 PM CDTSpecial Weather StatementTOPPottawatomie30 min
May 6, 5:36 PM CDTSevere Thunderstorm WarningTOPDickinson54 min
May 6, 5:38 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris29 min
May 6, 5:50 PM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Riley, Wabaunsee40 min
May 6, 5:54 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee36 min
May 6, 6:12 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris63 min
May 6, 6:19 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee41 min
May 6, 6:25 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee, Wabaunsee50 min
May 6, 6:28 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee32 min
May 6, 6:33 PM CDTSevere Thunderstorm WarningTOPDickinson57 min
May 6, 6:53 PM CDTSevere Thunderstorm WarningTOPMorris37 min
May 6, 6:53 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Lyon, Osage52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.